Alert archive / California / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Hanford, CA

January 26, 2021

NWS Hanford, CA issued this winter storm watch at Jan 26, 2021, 4:06 AM PST. It took effect at Jan 26, 2021, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2021, 4:06 AM PST (12:06 UTC)
In effect from
Jan 26, 2021, 10:00 PM PST
Expired
Jan 26, 2021, 4:23 PM PST
In force
Issued by
NWS Hanford, CA

The text

As transmitted.

609 
WWUS46 KHNX 261206
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
406 AM PST Tue Jan 26 2021

CAZ190>194-262015-
/O.NEW.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Central Sierra Foothills-Southern Sierra Foothills-Central Sierra-
North Kings River-Sequoia Kings-
Including the cities of Coarsegold, Oakhurst, Squaw Valley, 
Auberry, North Fork, Mariposa, Springville, Three Rivers, 
Devils Postpile, Florence Lake, Lake Thomas Edison, 
Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, 
Camp Nelson, Giant Forest, Lodgepole, Grant Grove, 
and Johnsondale
406 AM PST Tue Jan 26 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WHAT...Total snow accumulation of 6 to 10 feet expected above
  4,000 feet. Total snow accumulation of 5 to 10 inches expected 
  from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph.

* WHERE...Central Sierra Foothills, Southern Sierra Foothills, 
  Central Sierra, North Kings River and Sequoia Kings Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions could impact travel across 
  mountainous areas. Strong winds could cause tree damage.

* ADDITIONAL DETAILS...If you must travel, keep an extra
  flashlight, food, and water in your vehicle in case of an
  emergency. Prepare for possible power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

CAZ195>197-262015-
/O.NEW.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/
/O.CON.KHNX.WS.W.0001.000000T0000Z-210126T1300Z/
Lake Isabella-Tehachapi Area-Fort Tejon-
Including the cities of Lake Isabella, Tehachapi, and Grapevine
406 AM PST Tue Jan 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST EARLY
THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Winter Storm Warning, Additional accumulation of
  2 to 4 inches expected before day-break. Winds gusting as high
  as 40 mph. For the Winter Storm Watch, New snow accumulation of
  8 to 14 inches possible above 4,500 feet. New snow accumulation
  of 2 to 4 inches possible from 2,500 feet to 4,500 feet. Winds 
  could gust as high as 70 mph.

* WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties.

* WHEN...For the Winter Storm Warning, until 5 AM PST early this 
  morning. For the Winter Storm Watch, from this evening through 
  late Thursday night.

* IMPACTS...The hazardous conditions could impact the morning or 
  evening commute. Very strong winds could cause extensive tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Molina
4 follow-up statements
106 
WWUS46 KHNX 261251
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
451 AM PST Tue Jan 26 2021

CAZ195>197-262100-
/O.EXP.KHNX.WS.W.0001.000000T0000Z-210126T1300Z/
/O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-
Including the cities of Lake Isabella, Tehachapi, and Grapevine
451 AM PST Tue Jan 26 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE THURSDAY NIGHT...
...WINTER STORM WARNING WILL EXPIRE AT 5 AM PST EARLY THIS
MORNING...

* WHAT...For the Winter Storm Watch, New snow accumulation of 8 to
  14 inches possible above 4,500 feet. New snow accumulation of 2
  to 4 inches possible from 2,500 feet to 4,500 feet. Winds could
  gust as high as 70 mph.

* WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties.

* WHEN...For the Winter Storm Warning, until 5 AM PST early this 
  morning. For the Winter Storm Watch, from this evening through 
  late Thursday night.

* IMPACTS...The hazardous conditions could impact the morning or 
  evening commute. Very strong winds could cause extensive tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CAZ190>194-262100-
/O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Central Sierra Foothills-Southern Sierra Foothills-Central Sierra-
North Kings River-Sequoia Kings-
Including the cities of Coarsegold, Oakhurst, Squaw Valley, 
Auberry, North Fork, Mariposa, Springville, Three Rivers, 
Devils Postpile, Florence Lake, Lake Thomas Edison, 
Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, 
Camp Nelson, Giant Forest, Lodgepole, Grant Grove, 
and Johnsondale
451 AM PST Tue Jan 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY...

* WHAT...Total snow accumulation of 6 to 10 feet expected above 
  4,000 feet. Total snow accumulation of 5 to 10 inches expected 
  from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph.

* WHERE...Central Sierra Foothills, Southern Sierra Foothills, 
  Central Sierra, North Kings River and Sequoia Kings Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions could impact travel across 
  mountainous areas. Strong winds could cause tree damage.

* ADDITIONAL DETAILS...If you must travel, keep an extra
  flashlight, food, and water in your vehicle in case of an
  emergency. Prepare for possible power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
556 
WWUS46 KHNX 261650
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
850 AM PST Tue Jan 26 2021

CAZ190>194-270100-
/O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Central Sierra Foothills-Southern Sierra Foothills-Central Sierra-
North Kings River-Sequoia Kings-
Including the cities of Coarsegold, Oakhurst, Squaw Valley, 
Auberry, North Fork, Mariposa, Springville, Three Rivers, 
Devils Postpile, Florence Lake, Lake Thomas Edison, 
Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, 
Camp Nelson, Giant Forest, Lodgepole, Grant Grove, 
and Johnsondale
850 AM PST Tue Jan 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY...

* WHAT...Total snow accumulation of 6 to 10 feet expected above 
  4,000 feet. Total snow accumulation of 5 to 10 inches expected 
  from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph.

* WHERE...Central Sierra Foothills, Southern Sierra Foothills, 
  Central Sierra, North Kings River and Sequoia Kings Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions could impact travel across 
  mountainous areas. Strong winds could cause tree damage.

* ADDITIONAL DETAILS...If you must travel, keep an extra
  flashlight, food, and water in your vehicle in case of an
  emergency. Prepare for possible power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Andersen

CAZ195>197-270100-
/O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-
Including the cities of Lake Isabella, Tehachapi, and Grapevine
850 AM PST Tue Jan 26 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE THURSDAY NIGHT...

* WHAT...For the Winter Storm Watch, New snow accumulation of 8 to
  14 inches possible above 4,500 feet. New snow accumulation of 2
  to 4 inches possible from 2,500 feet to 4,500 feet. Winds could
  gust as high as 70 mph.

* WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties.

* WHEN...For the Winter Storm Warning, until 5 AM PST early this 
  morning. For the Winter Storm Watch, from this evening through 
  late Thursday night.

* IMPACTS...The hazardous conditions could impact the morning or
  evening commute. Very strong winds could cause extensive tree
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Andersen
998 
WWUS46 KHNX 261838
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
1038 AM PST Tue Jan 26 2021

CAZ190>194-270245-
/O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Central Sierra Foothills-Southern Sierra Foothills-Central Sierra-
North Kings River-Sequoia Kings-
Including the cities of Coarsegold, Oakhurst, Squaw Valley, 
Auberry, North Fork, Mariposa, Springville, Three Rivers, 
Devils Postpile, Florence Lake, Lake Thomas Edison, 
Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, 
Camp Nelson, Giant Forest, Lodgepole, Grant Grove, 
and Johnsondale
1038 AM PST Tue Jan 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY...

* WHAT...Total snow accumulation of 6 to 10 feet expected above 
  4,000 feet. Total snow accumulation of 5 to 10 inches expected 
  from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph.

* WHERE...Central Sierra Foothills, Southern Sierra Foothills, 
  Central Sierra, North Kings River and Sequoia Kings Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions will impact travel across
  mountainous areas. Strong winds may cause power poles, trees,
  and limbs to blow down. Visibilities may be reduced in heavy
  snowfall and blowing snow. Whiteout conditions are possible at 
  times. 

* ADDITIONAL DETAILS...If you must travel, keep an extra
  flashlight, food, and water in your vehicle in case of an
  emergency. Prepare for possible power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Andersen

CAZ195>197-270245-
/O.CON.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-
Including the cities of Lake Isabella, Tehachapi, and Grapevine
1038 AM PST Tue Jan 26 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 PM PST THIS
EVENING THROUGH LATE THURSDAY NIGHT...

* WHAT...For the Winter Storm Watch, New snow accumulation of 8 to
  14 inches possible above 4,500 feet. New snow accumulation of 2
  to 4 inches possible from 2,500 feet to 4,500 feet. Winds could
  gust as high as 70 mph.

* WHERE...Lake Isabella, Tehachapi Area and Fort Tejon Counties.

* WHEN...For the Winter Storm Warning, until 5 AM PST early this 
  morning. For the Winter Storm Watch, from this evening through 
  late Thursday night.

* IMPACTS...The hazardous conditions could impact the morning or
  evening commute. Very strong winds could cause extensive tree
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Andersen
602 
WWUS46 KHNX 270023
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
423 PM PST Tue Jan 26 2021

CAZ195>197-270900-
/O.UPG.KHNX.WS.A.0002.210127T0600Z-210129T1200Z/
/O.EXA.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-
Including the cities of Lake Isabella, Tehachapi, and Grapevine
423 PM PST Tue Jan 26 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WHAT...New snow accumulation of 8 to 14 inches possible above 
  4,500 feet. New snow accumulation of 2 to 4 inches possible from
  2,500 feet to 4,500 feet. Winds could gust as high as 70 mph.

* WHERE...Lake Isabella, Tehachapi Area and Fort Tejon areas.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions could impact the morning or 
  evening commute. Very strong winds could cause extensive tree 
  damage.

* ADDITIONAL DETAILS...If you must travel, keep an extra
  flashlight, food, and water in your vehicle in case of an
  emergency. Prepare for possible power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

CAZ190>194-270900-
/O.CON.KHNX.WS.W.0002.210127T0600Z-210129T1200Z/
Central Sierra Foothills-Southern Sierra Foothills-Central Sierra-
North Kings River-Sequoia Kings-
Including the cities of Coarsegold, Oakhurst, Squaw Valley, 
Auberry, North Fork, Mariposa, Springville, Three Rivers, 
Devils Postpile, Florence Lake, Lake Thomas Edison, 
Tuolumne Meadows, Bass Lake, Fish Camp, Wawona, Shaver Lake, 
Camp Nelson, Giant Forest, Lodgepole, Grant Grove, 
and Johnsondale
423 PM PST Tue Jan 26 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST FRIDAY...

* WHAT...Total snow accumulation of 6 to 10 feet expected above 
  4,000 feet. Total snow accumulation of 5 to 10 inches expected 
  from 2,000 feet to 4,000 feet. Winds gusting as high as 55 mph.

* WHERE...Central Sierra Foothills, Southern Sierra Foothills, 
  Central Sierra, North Kings River and Sequoia Kings Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...The hazardous conditions will impact travel across 
  mountainous areas. Strong winds may cause power poles, trees, 
  and limbs to blow down. Visibilities may be reduced in heavy 
  snowfall and blowing snow. Whiteout conditions are possible at 
  times.

* ADDITIONAL DETAILS...If you must travel, keep an extra 
  flashlight, food, and water in your vehicle in case of an 
  emergency. Prepare for possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

CMc

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 26, 3:52 AM PST, 14 minutes earlier.

Area forecast discussion, Jan 26, 3:52 AM PST, 14 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
352 AM PST Tue Jan 26 2021

.SYNOPSIS...
As one storm exits the region this morning, the next very wet
storm will arrive later today from the north and overspread the
area overnight. Very heavy lower elevation rain along with copius
amounts of heavy snow to the Sierra above 5000 feet will be
observed during the storms passage. The storm will persist into
Friday when precipitation becomes lighter. Very strong winds
will buffet parts of the San Joaquin Valley on Tonight ahead of
the storm.

&&

.DISCUSSION...
A myriad of weather phenomena occurring across the Central
California Interior as another in a series of storms is poised to
enter the region. Currently, as the storm that produced low snow
levels that impacted the mountains passes of Interstate-5 and
Highway-58 is moving through the Four Corners region as weak
ridging shifts through the district ahead of the next storm. The
ridging will help push the lingering showers out, diminish the
mountain winds and allow for a very cold start to this Tuesday.
While freezing temperatures are already being observed across the
San Joaquin Valley, minimum temperatures will bottom-out in the
mid 20s before warming up after sunrise. Satellite water-vapor
along with upper-air analysis is showing the next storm off the
Pacific Northwest Coast and expected to reach Central California
later today.

By early this morning, short range model confidence remains high
in their progs of the diminishing unsettled conditions as valley
temperatures drop below the freezing mark. A hard freeze warning
is currently in place for the San Joaquin Valley through day-break
this morning. While some uncertainty still exist on the exact
magnitude of the freeze, overnight minimum temperatures are still
on track to reach down to 26 degrees-F. A hard freeze occurs when
temperatures fall below 27 degrees.

Looking beyond this morning, deterministic and probabilistic
models both continue to resolve a possible atmospheric-river (AR)
event occurring near the mid-week period. While some uncertainty
still exist as to how strong the AR event could become, many of
the ensemble members do point in the direction of an AR occurring.
Therefore, now that the current storm continues to exit the
region, the attention will focus on the significant precipitation
producing storm headed toward Central California. Currently,
uncertainty exist in both the magnitude and timing of the event
that will more then likely enter the district from later today to
early Wednesday. Statements are posted for this next storm in the
form of Winter Storm warning and watches (along with wind
products) as the storm approaches the region in the next 24 to 48
hours. Due to the persist trend of models showing an AR reaching
all the way to Central California, it is becoming clear how this
storm will impact the area (especially the mountains) before the
start of the weekend.

As we reach the weekend, new snow will be measured in feet across
some of the higher elevations of the Sierra Nevada. Due to the
moisture content of the plume directed toward the area,
precipitation efficiency will be very high over orographically
enhanced locations. In addition, due to the next storm taking
longer to dig before shifting east, unsettled conditions could
persist for several days and allowing for considerable
precipitation over a majority of the area. Flooding and other
hydrologic concerns could arise from the accumulation of water is
such a short amount of time. Will monitor the hydrologic situation
over Central California as low snow levels will rise as
subtropical moisture (Hawaiian origin) will push into the area
before Saturday.

&&

.AVIATION...
Widespread MVFR and areas IFR in mountain obscured clouds and
precipitation through 18Z Tuesday. Westerly winds will continue
through 22Z with local gusts reaching 35 knots over the mountains
and into the desert.

&&

.AIR QUALITY ISSUES...
On Tuesday January 26 2021...Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno, Kern and Madera
Counties. Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 4 AM PST early this morning for CAZ198-
199.

Winter Storm Warning until 5 AM PST early this morning for
CAZ195>197.

Winter Storm Watch from this evening through late Thursday night
for CAZ195>197.

Winter Storm Warning from 10 PM this evening to 4 AM PST Friday
for CAZ190>194.

High Wind Warning from midnight tonight to noon PST Wednesday
for CAZ179>181.

Hard Freeze Warning until 8 AM PST this morning for CAZ180>187.

&&

public...Molina
aviation....JEB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:11 PM PSTHard Freeze WarningHNX16 hr
Jan 26, 4:06 AM PSTWinter Storm WarningHNX3 days

Nearby

Winter Storm Watches in California, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.